News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Fertility

Question: Brown spotting and sore breasts


 stephyg - Tue Mar 20, 2007 3:20 pm

Hi all

I am currently on Evorel HRT Patches, i am 23 years old and have been on HRT for the past few years.
When i am on these patches from day 15 to 32(i think) i have to take norethisterone tablets to make me have my monthly. This month i have had alot on and have forgotten to tak emy pills as i am so far into taking my HRT i have decided not to take them until next month, however as i am aware you are not supposed to have any sign of a period unless you take norethisterone.

The point i am trying to make is that since saturday i have experienced light brown spotting nearly everyday but about a week before that my breasts especially my nipples have been really sore, then on saturday i had the worst stomach ache ever during the night.
Now as it is tuesday i am still experiencing light brown spotting and have now developed nausea, not sure if it is just me or the hormones playing up. My pregnancy rating is like 2% chance and i am worried as to what is causing this spotting. I do have an appointment at my doctors on friday but i am slightly worried as she may shout at me for not taking the norethisterone, any ideas may help

Thank you

Stephyg XXx
 Dr. Chan Lowe - Tue Mar 20, 2007 5:13 pm

User avatar It is likely that you are simply experiencing some breakthrough bleeding. Often HRT doses of estrogen are relatively low. Your body can still make progesterone and may be inducing some spotting. This can happen with oral contraceptive pills also because some women need higher doses of estrogen during parts of their cycle to keep spotting from occuring. For these women, the triphasic pills often resolve the issue.

In your case, it is likely that you've not experienced this because you normally take the norethisterone to induce your menses at about the time that you would normally be having the spotting if you did not take the norethisterone. This does not, however, mean that this will happen every time that you push back taking the norethisterone.

It is not dangerous to not take the norethisterone on schedule every once in a while. In fact, there are oral contraceptives now available that only have a menstrual period every three months.

I'm not sure why you are on HRT. If you are also wanting birth control oral contraceptive pills will do the same as the HRT for you and will likely eliminate the side effect you are experiencing. This may be something you want to talk with your gynecologist about.

If there a chance you may be pregnant I would recommend you be tested for this. Home pregnancy tests are generally reliable in the 5th week after the start of your previous period.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here